Indiana, 2001Flash Flooding and Hail in Indiana, June 12, 2001
June 12, 2001 · NWS ILN · 4 events in 2 counties and zones
2 flash flood, 1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $18,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 12, 1:30 PM EST, 5 hours 30 minutes earlier.
Area forecast discussion, Jun 12, 1:30 PM EST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
230 PM EDT TUE JUN 12 2001
H5 RIDGE WITH AXIS CURRENTLY OVER MISSISSIPPI VALLEY IS PROGGED TO
BE CENTERED OVER OHIO 12Z WEDNESDAY. RIDGE WILL REMAIN DOMINANT
OVER THE NEXT TWO DAYS...AND MOST OF UPPER DYNAMICS WILL REMAIN ON
THE WESTERN FLANK OF THE RIDGE AND IN THE SOUTHEAST NEAR TS
ALLISON'S REMNANTS.
WEAK SFC PATTERN WILL PERSIST IN OUR AREA THROUGH THE FCST PERIOD
WITH MOST ORGANIZED PRECIP NEAR NORTHERN PLAINS LOW AND ALLISON'S
REMNANTS. THIS EVENING'S MAIN CONCERN WILL BE FROM ACTIVITY THAT
DEVELOPS ALONG OUTFLOW THAT IS ACROSS NORTHERN OHIO. I'LL GO WITH
'THIS EVENING' PERIOD...WITH BETTER CHANCE NORTH CLOSER TO THE
BOUNDARY AND 20 POPS SOUTH.
WITH H5 RIDGE BUILDING ON WEDNESDAY AND ALLISON'S REMNANTS STAYING
FARTHER SOUTHEAST THAN PREVIOUSLY EXPECTED...I'LL REMOVE POPS IN
ZONES WHILE PUTTING 20% IN CCF. FOR WEDNESDAY NIGHT...I'LL HAVE 30
POPS ONLY IN THE SOUTHEAST CLOSER TO TROPICAL REMNANTS. FOR
THURSDAY I'LL GO WITH 30 POPS IN THE EAST WITH PVA AND MOISTURE
WORKING IN THERE AND DRIER CONDITIONS IN THE WEST.
FWC TEMPS HAVE GENERAL TREND CORRECT WITH HIGHS AROUND 90 THE NEXT
COUPLE DAYS. HIGH OF 93 AT DAY ON WEDNESDAY LOOKS A BIT HIGH AND 89
AT CVG ON THURSDAY LOOKS LOW...BUT REST OF FWC HIGHS LOOK HARD TO
BEAT. FWC LOWS IN UPPER 60S APPEAR SLIGHTLY COOL SO I'LL GENERALLY
GO A DEGREE OR TWO ABoOVE FWC.
SPS WILL BE ISSUED AGAIN TO HIGHLIGHT THE HOT AND HUMID CONDITIONS.
.ILN...NONE.
CONIGLIO
In the hours before
Special weather statement, Jun 12, 2:52 PM EST, 4 hours 8 minutes before
OHZ061-077-122030-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
352 PM EDT TUE JUN 12 2001
...HOT WEATHER WILL CONTINUE ON WEDNESDAY AND THURSDAY...
HIGH TEMPERATURES ARE FORECAST TO BE IN THE LOWER 90S ON WEDNESDAY
AND THURSDAY. THESE HOT TEMPERATURES COMBINED WITH HIGH HUMIDITY
WILL RESULT IN HEAT INDICES IN THE UPPER 90S.
NIGHTTIME TEMPERATURES WILL REMAIN WARM WITH LOWS AROUND 70 DEGREES.
THIS WILL BE THE FIRST OUTBREAK OF HOT WEATHER OF THE YEAR.
THE LAST TIME DAYTON REACHED 90 DEGREES OR HIGHER WAS SEPTEMBER
12TH 1999. THE LAST TIME CINCINNATI EXPERIENCED 90 OR WARMER WAS
SEPTEMBER 2ND 2000.
TEMPERATURES WILL RETURN CLOSER TO AVERAGE LEVELS BY THE WEEKEND.
HERE ARE SOME HEAT-RELATED SAFETY TIPS:
DRINK PLENTY OF WATER OR OTHER NON-ALCOHOLIC BEVERAGES.
WEAR LOOSE...LIGHTWEIGHT...LIGHT-COLORED CLOTHING.
BE CAREFUL HOW YOU USE YOUR FANS. A FAN POINTED DIRECTLY AT A PERSON
MAY DEHYDRATE THE PERSON BY REMOVING MOISTURE FROM THE SKIN. USE A
CIRCULATING FAN INSTEAD TO MOVE AIR THROUGH THE ROOM.
DO NOT LEAVE CHILDREN OR PETS UNATTENDED IN A CLOSED VEHICLE.
BE A GOOD NEIGHBOR AND FRIEND. CHECK ON THOSE 2WHO MAY BE AT HIGH
RISK FOR HEAT-RELATED ILLNESS.
INDIVIDUALS ON ANTI-DEPRESSANT OR HEART MEDICATIONS SHOULD CHECK
WITH THEIR DOCTOR TO SEE IF HEAT PUTS THEM AT AN INCREASED RISK.
CONIGLIO
Local storm report, Jun 12, 5:18 PM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
618 PM EDT TUE JUN 12 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0612 PM HUBER HEIGHTS OH .75 INCH HAIL
06/12/01 MONTGOMERYLocal storm report, Jun 12, 5:45 PM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
645 PM EDT TUE JUN 12 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0641 PM GROVE CITY OH .75 INCH HAIL
06/12/01 FRANKLIN
TPJEvent by event
2 flash flood, 1 thunderstorm wind, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Union
- When
- June 12, 7:00 PM EST to 7:04 PM EST
- Where
- Union County, 5 mi SE of Liberty
- Measured
- 50 kt (58 mph)
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.583, -84.867
Eight trees and a few power lines reported down across the southeast portion of the county
Hail, Fayette
- When
- June 12, 9:09 PM EST to 9:14 PM EST
- Where
- Fayette County, Connersville
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.650, -85.133
Flash Flood, Union
- When
- June 12, 10:30 PM EST to 11:30 PM EST
- Where
- Union County, Countywide
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.626, -84.925 (the zone’s center; the record gives no point)
Flash Flood, Fayette
- When
- June 12, 10:30 PM EST to 11:30 PM EST
- Where
- Fayette County, Countywide
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.640, -85.179 (the zone’s center; the record gives no point)
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Iowa, June 12, 2001$12 million · F0 · 56 events
- Tornadoes and Hail in South Dakota, June 12, 2001$20 million · F0 · 27 events
- Flooding in Iowa, June 12 to 23, 2001$2.5 million · 33 events
- Tornadoes and Hail in Iowa, June 12, 20012 injured · $1.2 million · F0 · 15 events
- Flash Flood in South Dakota, June 12 to 13, 2001$5.0 million · 1 event
- Flash Flood and Hail in Iowa, June 12 to 13, 2001$4.0 million · 2.5 in hail · 3 events
- Hail in Minnesota, June 12, 2001$2.0 million · 1.75 in hail · 2 events
- Damaging Winds and High Wind in Utah, June 12, 20011 injured · $1.2 million · 73 kt wind · 5 events
- Hail in Iowa, June 12, 2001$1.5 million · 2.75 in hail · 5 events
- Damaging Winds in Indiana, June 12, 20011 injured · $106,000 · 61 kt wind · 45 events
- Damaging Winds and Lightning Strike in Michigan, June 12, 2001$802,000 · 10 events
- Flash Flooding and Flooding in Georgia, June 12 to 13, 2001$633,000 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5247844, 5247845, 5247846, 5247919.